Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Hypertensive crises, update Lorraine

Posted by Elizabeth on September 17, 2001, at 10:04:15

In reply to Re: Hypertensive crises, update Elizabeth, posted by Lorraine on September 17, 2001, at 9:24:46

> Yes, residual effects, stiff neck lasted about 5 days. My blood pressure was around 128/87 druing those five days. Before the episode my BP was 105/67 (MAO influenced low BP) and before taking MAOs it was 124/72. Now it has returned to 106/71.

So your BP *was* elevated above baseline for you during the five days. Okay. People with low baseline BP can experience symptoms of HT at BP levels that wouldn't be noticeable for most people.

> > Calcium channel blockers, like nifedipine, lower your BP by dilating blood vessels. Sometimes this can cause your body to try to compensate by raising your pulse.
>
> Well, I guess this happened. My pulse during the episode was 59 and it rose to 73 after I took the antidote, but 73 is not high.

That's right. I'm surprised your pulse runs low along with the low BP and the MAOI, though.

> [re: crick in neck] It is funny. I used to get cricks in my neck fairly frequently and I used to get migraines also. Now that we are talking about vascular things, I just wonder if they might have been related.

What did you use for the migraines?

> > When I showed up at an ER (or at the MIT Medical Center) with high blood pressure, I got seen at once. (MIT Medical didn't actually help me in any way, but they did monitor my BP -- they didn't just tell me to sit in the waiting room.) I think it's worth it to get a portable BP monitor (they'll fit in a reasonable-sized purse or handbag) so you can check it if you start getting symptoms.
>
> I'm glad they were attentive anyway.

Are you kidding? Small consolation for me. Should have sued the bastards. (I did mention the pulmonary hemorrhage that resulted, didn't I?)

> You know, I do remember you telling me to be careful re amphetamines and MAOs. It's awfully generous of you not to mention that.

? I'm confused.

> I'm glad your meds continue to function.

I think I'm the one who's functioning (sort of). My meds are just *working*! :-)

-elizabeth


Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Elizabeth thread:67742
URL: http://www.dr-bob.org/babble/20010917/msgs/78924.html